MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, CANCELLOUS SCREW,¸ 5.0 MM, 32 MM, 65 MM; NCB PLATING SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, CANCELLOUS SCREW,¸ 5.0 MM, 32 MM, 65 MM; NCB PLATING SYSTEM
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device: ncb, locking cap; catalog# 0203150300; lot#4503697110.Ncb, cancellous screw, 5.0 mm, 32 mm, 75 mm; catalog#: 0203152075; lot#: 4501992942.Ncb, cancellous screw, 5.0 mm, 32 mm, 75 mm; catalog#: 0203152075; lot#: 4503243563.Ncb, screw¸ 5.0, 30 mm; catalog#0203150030; lot# unknown.Ncb, cancellous screw, 5.0 mm, 32 mm, 65 mm; catalog#: 0203152065; lot#:4501992942.Ncb, cancellous screw, 5.0 mm, 32 mm, 60 mm; catalog#: 0203152060; lot#:4501787166.Ncb, femur plate, right, 9 holes, 246 mm; catalog# 0203260009; lot#2975382.Therapy date: (b)(6) 2021.The manufacturer did not receive x-rays for review.Other documents were received and will be reviewed as part of ongoing investigation.Lot numbers were received and the device history records were reviewed and found to be conforming.The process of gaining necessary information is still ongoing.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent revision due to device migration.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that the patient was implanted with ncb distal femur plate on (b)(6) 2020 and underwent a revision surgery on (b)(6) 2021 since the screws had separated from the plate proximally (migrated).Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: visual examination: the visual examination shows scratches on the surface of the plate.On three distal screw holes, there are signs of wear.One the 5 cancellous screws, there are no signs of damage.On the 3 self-tapping screws, there are signs of wear on each screw head.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Ncr(s): no ncr with a potential correlation to the reported event was found.Conclusion: it was reported that the patient was implanted with ncb distal femur plate on (b)(6) 2020 and underwent a revision surgery on (b)(6), 2021 since the screws had separated from the plate proximally (migrated).Based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
NCB, CANCELLOUS SCREW,¸ 5.0 MM, 32 MM, 65 MM
Common Device Name
NCB PLATING SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12538913
Report Number0009613350-2021-00495
Device Sequence Number19891576
Product Code HRS
UDI-Device Identifier00889024296008
UDI-Public00889024296008
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042695
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03152.065
Device Lot Number4501798707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown